Jump to content
Important Survey - Please Participate ×

trying to taper


[...]

Recommended Posts

Trying to taper off 30 mg. valum after being on zanax and zanax xr for 9 yrs. - 7 yrs on a high dose. .05 six a day after two yrs and 3x oer day

Got to 19 in about  6 mos. but anxiety became intloerable.Have no med.resource here, no support groups, etc. Was told by withdrawal dr.in Maine to go back up to stabilize  at a few mg. more. Am back to 22. or 23. Use valerian and Holy Basil between does.

 

Am not able to work(writer) or do anything worthwhile or necessary .(Home maintenance, anything stressul becomes impossible.

Used to be a successful and highly functioning person with many interests and activities. Have lost that self and mind.

Have lost interest in  former interests. Immobilized by fear and anxiety and panic. Need to move to  location with med, resources, traditional and integrative, but cannot  face the disruption.Am near 60.

 

Have not had any support here with taper,  - no groups- no drs. or referrals from many drs. asked. Hunband, drs. and friends don't really understand the benzo. problem

Am very isolated now.

 

Have been a vegan 35 yrs. and walk, and do yoga and pilates. Do not use alcohol at all. Have never smoked or used  other drugs. Take vitamins etc.

 

Need medical supervision the most, but do not want to take other rx.  Might be willing to try a small dose of something mild for a few months  since this is not working and is impossible.

 

Link to comment
Share on other sites

Hi jh,

 

Welcome to BenzoBuddies. I'm sorry you're feeling so alone and isolated. When I found this forum I felt relieved that there were others out there going through the same thing I am. There are many members here who have successfully gotten their lives back.

 

Congratulations for getting off of the Xanax, that's an accomplishment in itself. I see you are taking 22-23 mg of Valium daily. What does your current taper plan look like? Have you see the Ashton Manual yet? Here's a link in case you haven't:

 

www.benzo.org.uk/manual/

 

Dr. Ashton explains a lot about how benzos work and what kinds of withdrawal symptoms you can expect. There are also some good books out there to read by people who have been through this experience, Benzo-Wise and The Benzo Book. It helped me to share these books and info regarding benzos with some of my family so as to help them understand what I've been going through.

 

It can be hard to find a doctor who is benzo-wise, sometimes members bring in the Ashton Manual to show to their doctors or find a new one who will work with them on this.

 

We're here to support you through your withdrawal and help you cope with your symptoms, please feel free to look around the forum and ask questions.

 

Nicolette :)

Link to comment
Share on other sites

Hello! Just wanted to welcome you and tell you that I completely understand how you feel. I, too used to be a very high functioning person and health problems and benzo use really changed my life dramatically. The good news is that you are committed to change and that you will find the information and support you need here. I have been lowering my dose for about 18 months and was having a difficult time. (it was hellish) I couldn't believe that I was the only one who was so sick lowering my meds and found the Ashton manual and then this group. I have only been on this group for a month but I know many many people who have found knowledge and comfort here. Especially if you are isolated you will find a whole community of people to write to and "chat with". The moderators are very knowledgeable and can help you devise a program to taper off your drugs. Even if you were in a big city you may not find a Dr. who is BENZO aware. I was lucky to work with a Psychiatric Nurse Practitioner who knew me well, trusted my symptoms, and helped me research a way to taper. The group here is very wise and they won't let you down. I am not as active as some but I try to stop by here and there and encourage people-- it is good to take the focus off my self some days!! You are doing the right thing and you are in the right place so you've already made significant progress!!

 

I am towards the end of my taper and can see the light at the end of the tunnel. You will be able to do this  :thumbsup:! I wish you peace in your heart and the courage to move forward.

 

Happy Healing! (You'll be O.K. :) )

 

Love, :smitten:

Chrysanthemum :crazy:

Link to comment
Share on other sites

×
×
  • Create New...